EDP Sciences
Free access
Issue
A&A
Volume 396, Number 2, December III 2002
Page(s) 623 - 628
Section Formation, structure and evolution of stars
DOI http://dx.doi.org/10.1051/0004-6361:20021492


A&A 396, 623-628 (2002)
DOI: 10.1051/0004-6361:20021492

Asymptotic models of meridional flows in thin viscous accretion disks

O. Regev1 and L. Gitelman2

1  Department of Physics, Technion-Israel Institute of Technology, 32000 Haifa, Israel
2  Department of Mathematics, Technion-Israel Institute of Technology, 32000 Haifa, Israel

(Received 9 July 2002 / Accepted 25 September 2002)

Abstract
We present the results of numerical integrations yielding the structure of and meridional flow in axisymmetric thin viscous accretion disk models. The solutions are obtained by simplifying and approximating first the equations, using systematic asymptotic expansions in the small parameter $\epsilon$, measuring the relative disk thickness. The vertical structure is solved including radiative transfer in the diffusion approximation. Carrying out the expansion to second order in $\epsilon$ we obtain, for low enough values of the viscosity parameter $\alpha$, solutions containing backflows. These solutions are similar to the results first found by Urpin (1984), who used approximations that are only valid for large radii and the asymptotic analytical solutions of Kluzniak & Kita (1997), valid only for polytropic disks. Our results may be important for several outstanding issues in accretion disk theory.


Key words: accretion, accretion disks -- hydrodynamics -- stars: formation -- stars: variables: general

Offprint request: O. Regev, regev@physics.technion.ac.il




© ESO 2002